MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED REGULAR; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON, DICKINSON & CO. BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED REGULAR; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Catalog Number 220528
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
For oem manufacturing sites: in this mdr, bd ds headquarters in (b)(4) has been listed as oem - (b)(4) is an oem manufacturing site.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while the patient was in the emergency room for an unspecified reason, a nasal sample collection was taken using a swab from a bd¿ universal viral transport kit, 3 ml, flocked regular.The patient was discharged and later developed blisters inside their nose in the area where they had been swabbed.The patient later went to their primary care physician for medical evaluation and was given antibiotics.The patient disclosed a preexisting latex allergy.The patient was reported to have made a full recovery.
 
Additional Manufacturer Narrative
Investigation summary: the customer complaint is not confirmed.An investigation of the dhr as well as the sds for this product shows that latex/dry natural rubber is not present in the product and/or packaging for the product.A review of past complaints for this does not indicate a trend for this issue.A letter has been attached to be provided to the customer.Investigation conclusion: no samples were available.A review of the dhr and sds does not indicate the presence of latex/dry natural rubber.No trend is present.Root cause description: based on the investigation results to date the root cause was not determinate for the defect described in this complaint.Rationale: no capa is necessary as no defect was observed.
 
Event or Problem Description

Brand Name
BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED REGULAR
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO.
7 loveton circle
sparks MD 21152
MDR Report Key8224410
Report Number1119779-2018-00017
Device Sequence Number2024743
Product Code JSM
UDI-Device Identifier30382902205280
UDI-Public30382902205280
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number220528
Device Lot Number181067200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;